News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: medicine overdose & missed periods... any connection?


 sphilip - Wed Sep 10, 2008 5:49 am

Dear Doctor...

Its on the verge of desperation that i am writing for your help.

I met my boyfriend 3 months ago... we has sex for the 1st time, in july. i was a virgin at that time. my periods for the month of august came as usual, but it was 3 days in advance! now in august, we made love further two times, but both times v used protection (condom) and the condom hasnt broken.

we had a huge fight on the 5th of this month (september), which lasted for 3 days, during which i did stupidly try to commit suicide by taking an overdose of Zaldiar tablets. it was a combination of 37.5 milligrams of tramadol hydrochloride and 325 milligrams of paracetamol. i took 9 of those tablets on 6th morning. though i certainly didnt die, i had very bad side effects. within 30 mins of taking the tablets, i vomited it all out. and the whole day, whatever i took, i vomited out, including water & orange juice. i was very dizzy nd sleepy, but didnt go off to sleep for good, thankfully!though i recovered fully, even now, attimes i feel a little puckish. but i can eat or drink and nothing comes out.

so 5th, 6th, 7th were the most stressful days... fights, crying full time.... i was so despereate that i ddint want to live! tho now its all ok!

also, i was fasting from 1st to 7th.. in honor of the feast of Mother Mary. so i used to eat any solid food (only vegetarian) after 6 in the evening. but i used to drink water though.

theproblem now is that, today is 10th, andi still i have not got my periods.

what would be the cause of this missed period? would i be pregnant? but i do not have any symptoms of pregnanacy like sore nipples or bloated tummy or anything. no morning sickness. just normal appetite, nothing heavy or out of the ordinary. but y'day i had bad cramps below my belly button and my thigh were hurting (these i get as a period symptom, hrs b4 it starts bleeding).

I stay in Kuwait. what medicine would be available here that can help my periods come, and put me out of this mental tension.

Its so unbearable.. pls help!!!

Ann Jean Philip
 Debbie Miller, RN - Thu Sep 11, 2008 9:56 pm

User avatar Hello,
I am certainly glad you were not successful in your suicide attempt. As I'm sure you can see now, these bad times do pass if you are patient, seek help and talk with others about your problems. Sometimes antidepressants and therapy can help

As for your missed periods, it is not likely caused by the medication though this can disturb your body's equilibrium for sure. Hormones fluctuate constantly and a completely regular period is actually rather unusual. Some variability is to be expected. Of course we cannot rule out pregnancy completely but condoms are a reliable form of birth control so I would doubt it unless you have had unprotected sex but there are many reasons your period could be delayed, including extreme exercise, malnutrition, and stress.

Missing a period is not a serious concern. You don't need to have periods to be healthy, and if you happen to not ovulate during a month you may miss a period. It is not usually necessary to take any medication to get your period but if it continues you may need to have this evaluated for your general health.

I would recommend that you work on your own health and well-being with some stress reducing activities such as meditation or yoga. If this doesn't help your doctor might be able to evaluate you for anxiety, depression or other conditions that might put your health and safety in jeopardy.

Best wishes.
 Debbie Miller, RN - Thu Sep 11, 2008 10:01 pm

User avatar Hello,
I am certainly glad you were not successful in your suicide attempt. As I'm sure you can see now, these bad times do pass if you are patient, seek help and talk with others about your problems. Sometimes antidepressants and therapy can help

As for your missed periods, it is not likely caused by the medication though this can disturb your body's equilibrium for sure. Hormones fluctuate constantly and a completely regular period is actually rather unusual. Some variability is to be expected. Of course we cannot rule out pregnancy completely but condoms are a reliable form of birth control so I would doubt it unless you have had unprotected sex but there are many reasons your period could be delayed, including extreme exercise, malnutrition, and stress.

Missing a period is not a serious concern. You don't need to have periods to be healthy, and if you happen to not ovulate during a month you may miss a period. It is not usually necessary to take any medication to get your period but if it continues you may need to have this evaluated for your general health.

I would recommend that you work on your own health and well-being with some stress reducing activities such as meditation or yoga. If this doesn't help your doctor might be able to evaluate you for anxiety, depression or other conditions that might put your health and safety in jeopardy.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here